# SDR 2003FA0000612

- Difficulty date: May 21, 2003
- Submitted: June 9, 2003
- Operation: General aviation
- Aircraft: N48GE
- Make and model: Beech A36
- Aircraft serial: E3215
- Engine: Cont IO550*
- System (JASC): 2140 · Heating System
- Part: Muffler
- Part number: 70121
- Part serial: 86974
- Condition: Bulged
- Location: Heater
- Part time: 597 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HEATER MUFFLER ASSY FAILED 500 HR PRESSURE TEST PERFORMED IAW MM.  UPON DISASSEMBLY, FOUND LARGE BULGES IN EXTERIOR OF MAIN BARREL OF MUFFLER, TOWARDS ONE END.  FAILURE MODE UNDETERMINED, POSSIBLY CAUSED BY OVERHEATING.  RECOMMEND THAT PERSONS INSPECTING SERIES AIRCRAFT ADHERE TO MFG AIRCRAFTS RECOMMENDED DETAILED INSPECTION SCHEDULE IN ORDER TO REMOVE FAILING UNITS BEFORE POSSIBLY CAUSING CARBON MONOXIDE IN CABIN OR ENGINE COMPARTMENT FIRES.
